Texas, 2018Flash Flood in Texas, July 8, 2018
July 8, 2018 · NWS HGX · 1 event in 1 county or zone
Isolated flash flooding was observed in a small southern part of Liberty County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated flash flooding was observed in a small southern part of Liberty County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 8, 11:42 AM CST, 58 minutes earlier.
Area forecast discussion, Jul 8, 11:42 AM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1242 PM CDT Sun Jul 8 2018
.AVIATION...
Showers and thunderstorms have developed over the region with
heavy coverage for airports IAH and southward. These thunderstorms
will bring heavy rainfall, gusty winds up to 30-40 mph, and brief
reduced visibilities. Slow moving storms passing over the same
area will allow for ponding of water on runways, particularly near
HOU. Coverage will begin to decrease this evening with loss of
daytime heating, but expect some lingering showers through the
late evning. Skies clear to VFR tonight, and enough high clouds
should stick around to prevent development of patchy fog like we
saw last night. Showers return in the forecast for tomorrow
morning, and development is expected a few hours earlier than
today, near 10Z along the coast and 15Z farther inland.
Thunderstorms develop later with gusty winds and brief heavy
rainfall possible.
22
&&
.PREV DISCUSSION... /ISSUED 1040 AM CDT Sun Jul 8 2018/
DISCUSSION...
There are a couple of weak surface boundaries of note in/around SE
TX this morning. The weaker one looks to be over an east/west line
across the northern edge of our CWA (and is likely the remnants of
the stationary front yesterday). The other boundary is a more pro-
nounced convergence zone just along our coastline and has been the
more active of the two so far. Given the light low/mid level winds
(along with the low convective temperatures and slightly higher PW
values), will be expecting shower/thunderstorm coverage to keep on
increasing the rest of today for both these areas. Did make just a
few tweaks to the short-term POP/WX grids to account for these on-
going trends. Otherwise, no changes from previous thinking that we
will be seeing some locally heavy rainfall through this afternoon.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 90 74 92 74 93 / 70 50 60 20 20
Houston (IAH) 92 75 92 75 94 / 80 50 60 20 30
Galveston (GLS) 86 79 87 80 89 / 80 40 40 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Discussion...41
Aviation/Marine...22
Hazardous weather outlook, Jul 8, 4:59 AM CST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
559 AM CDT Sun Jul 8 2018
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436>438-091100-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
559 AM CDT Sun Jul 8 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
There will be increasing shower and thunderstorm coverage today
as new storm cells form within a heated and unstable inland air
mass. The main weather threat will be slower moving storms that
could produce 1 to near 3 plus inch per hour rainfall rates. These
short term rain rates could produce nuisance flooding of roadways
and low lying areas. Secondary threats from the strongest storms
will be damaging downburst winds and or frequent cloud to ground
lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Periods of scattered daytime showers and thunderstorms will impact
southeastern Texas on Monday. The main threats from the strongest
storms will be flooding and frequent cloud to ground lightning.
Over counties that are not experiencing much precipitation, heat
indices will likely top out over 100 degrees. Please stay
hydrated and limit any outdoor activity to half of the time you
spend in the shade or within a cooled indoor environment.
.SPOTTER INFORMATION STATEMENT...
Spotters should remain weather aware through Monday. Be prepared
to report severe weather episodes from a safe place.
GMZ330-335-350-355-370-375-091100-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
559 AM CDT Sun Jul 8 2018
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Variable strong winds and agitated seas may occur in or around
any maritime thunderstorm. Mariners should closely monitor their
weather radios and seek immediate shelter from any approaching
thunderstorm. Other than strong winds and heightened seas, the
other two hazards for being caught on the water within a storm
will be navigation impacts per reduced visibilities within heavy
rain and frequent lightning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Chances for returning inclement weather will remain high through
Monday. Periods of passing showers and thunderstorms will quickly
strengthen winds and agitate seas to dangerous levels for smaller
craft.
.SPOTTER INFORMATION STATEMENT...
Folks either boating or on the beach should remain weather aware
when out or near the water the next couple of days. Be prepared
to report severe weather episodes from a safe place or harbor.
In the hours before
Local storm report, Jul 8, 7:02 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
802 AM CDT SUN JUL 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM WATERSPOUT 5 E BEACH CITY 29.67N 94.80W
07/07/2018 GMZ335 TX PUBLIC
SEVERAL SPOTTER REPORTS OF WATERSPOUTS OVER GALVESTON
BAY.
&&
EVENT NUMBER HGX1800148
BLOODSpecial weather statement, Jul 8, 10:55 AM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1155 AM CDT SUN JUL 8 2018
TXZ213-227-237-081730-
Inland Brazoria TX-Inland Harris TX-Fort Bend TX-
1155 AM CDT SUN JUL 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FORT BEND...NORTH
CENTRAL BRAZORIA AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 1230 PM
CDT...
At 1155 AM CDT, Doppler radar was tracking a strong thunderstorm near
Manvel, moving northeast at 15 mph.
Winds in excess of 35 mph will be possible with this storm.
Locations impacted include...
Pearland, southeastern Missouri City, Manvel, Fresno, Arcola,
Brookside Village, Iowa Colony, Sienna Plantation, South Acres /
Crestmont Park, southeastern Central Southwest, Fort Bend Houston,
Sunnyside, Minnetex and Juliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2942 9548 2953 9555 2966 9539 2951 9525
TIME...MOT...LOC 1655Z 224DEG 15KT 2952 9540
Special weather statement, Jul 8, 11:19 AM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1219 PM CDT SUN JUL 8 2018
TXZ227-237-337-437-081800-
Inland Brazoria TX-Brazoria Islands TX-Fort Bend TX-
Coastal Brazoria TX-
1219 PM CDT SUN JUL 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FORT BEND AND
SOUTHERN BRAZORIA COUNTIES UNTIL 100 PM CDT...
At 1218 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brazoria, or near Lake Jackson, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Jackson, Angleton, Freeport, Clute, West Columbia, Sweeny,
Richwood, Brazoria, Jones Creek, Oyster Creek, Holiday Lakes,
Bailey's Prairie and Wild Peach Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2898 9557 2906 9574 2933 9561 2913 9518
2912 9519 2911 9519 2911 9520 2910 9520
2894 9532
TIME...MOT...LOC 1718Z 214DEG 13KT 2907 9552
HathawayFlash Flood, Liberty
- When
- July 8, 12:40 PM CST to 2:45 PM CST
- Where
- Liberty County, 0.69 mi N of Shiloh to 1.83 mi E of Shiloh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.960, -94.720
Six inches of water were over roadways to the southeast of Liberty around the Pignut Gully, Shiloh Creek and FM 770 areas.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 8, 2018$1.1 million · 96 kt wind · 13 events
- Hail and Damaging Winds in North Dakota, July 8, 2018$415,000 · 2.75 in hail · 7 events
- Hail and Damaging Winds in Minnesota, July 8, 2018$325,000 · 1.75 in hail · 12 events
- Debris Flow in Colorado, July 8, 2018$500,000 · 1 event
- Tornado and Hail in North Dakota, July 8, 2018$50,000 · EF1 · 7 events
- Flash Flood and Damaging Winds in Arizona, July 8 to 9, 2018$94,000 · 56 kt wind · 6 events
- Hail and Damaging Winds in Minnesota, July 8, 20181.5 in hail · 15 events
- Flash Flood and Hail in Minnesota, July 8, 20181.75 in hail · 10 events
- Damaging Winds in Minnesota, July 8, 201850 kt wind · 9 events
- Heat in South Dakota, July 8, 20189 events
- Flooding in South Dakota, July 8 to 31, 20184 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 8, 20183 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757729.